Never had insomnia before. I first thought it was a breathing problem. Cardiologist prescribed furosimide which hasn't helped. Could the glypizide be causing anxiety and insomnia?
I would be wondering if you blood sugars are bottoming out at night. Low blood sugars can cause anxiety. I would advise that you do a fingerstick and take your blood sugar when you wake up feeling that way. You may need to adjust your medicine if you are crashing at night. Keep a record of how you feel at these times, when they occur and what your sugar readings are. Diuretics like furosemide along with glipizide can lead to high blood sugar so testing will show if that is occurring. Unfortunately low blood sugar and high blood sugars symptoms can be very similar and sometimes it is hard to differentiate without testing. Glipizide can cause insomnia and anxiety on its own but be sure that it is not related to high or low blood sugar first.
From the patient literature:
What are the Possible Side Effects of Glipizide XL?
Low blood sugar. Glipizide XL may lower your blood sugar to low levels that are dangerous (hypoglycemia). This can happen if you do not follow your diet, exercise too much, drink alcohol, are under stress, or get sick. This could also happen if your dose of Glipizide XL is higher than you need. Your healthcare provider may need to adjust it. Do not adjust the dose on your own.
Be sure you know how to recognize your body's signs that your blood sugar is too low. These signs include:
a cold clammy feeling
tingling in the lips or hands
If you notice any of these signs (I recommend that you do a fingerstick test of your blood sugar first so you can get a reading and be sure that low blood sugar is indeed what is going on before you consume carbs or something with sugar), eat or drink something with sugar in it right away, such as a regular (not diet) soft drink, orange juice, honey, sugar candy. You can also keep glucose tablets on hand that are available from your pharmacy. If you do not feel better shortly or your blood sugar level does not go up, call your healthcare provider. If you cannot reach your healthcare provider in an emergency, call 911 or have someone drive you to the nearest emergency room.
Other side effects. Glipizide XL may cause other side effects in some people. However, the incidence of serious side effects with Glipizide XL is very low. Other than the signs of low blood sugar listed above, possible side effects include:
Glipizide XL may cause other less common side effects besides those listed here. For a list of all side effects that have been reported, ask your healthcare provider or pharmacist.
While it has never been reported with Glipizide XL, another similar type of diabetes medicine has been linked to a higher risk of heart attacks. If you have risk factors for heart disease and take Glipizide XL, be sure to see your healthcare provider for regular checkups.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jul 2010 • 2 answers
I just started Sertraline 1 week ago... im still panicky with a lot of anxiety should I feel better?
Posted 4 Oct 2010 • 2 answers
Posted 1 Jul 2011 • 4 answers
I started Enbrel 6 weeks ago and my blood sugar has been going up each week. I have type 2 diabetes?
Posted 13 Jun 2013 • 1 answer
Posted 12 Feb 2014 • 1 answer